Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 48, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 11, 2005, 4:53 PM EDT for Osceola County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2005, 4:53 PM EDT (20:53 UTC)
- Expired
- May 11, 2005, 5:32 PM EDT
- In force
- 39 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
County Osceola County, FL
The radar
The Melbourne radar (KMLB), 47 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.9 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1605 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMLB 112054 SVRMLB FLC097-112200- /O.NEW.KMLB.SV.W.0048.050511T2053Z-050511T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 453 PM EDT WED MAY 11 2005 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN OSCEOLA COUNTY IN EAST CENTRAL FLORIDA THIS INCLUDES THE CITY OF KENANSVILLE * UNTIL 600 PM EDT * AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE THUNDERSTORM OVER OSCEOLA COUNTY HAD REINTENSIFIED...AND WAS NOW CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 10 MILES NORTHWEST OF KENANSVILLE...AND MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL MOVE TOWARD LAKE MARIAN THROUGH 530 PM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. LAT...LON 2808 8101 2806 8121 2767 8122 2769 8092 $$ CRISTALDI
1 follow-up statement
000 WWUS52 KMLB 112132 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 532 PM EDT WED MAY 11 2005 FLC097-112142- /O.CAN.KMLB.SV.W.0048.000000T0000Z-050511T2200Z/ OSCEOLA FL- 532 PM EDT WED MAY 11 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN OSCEOLA COUNTY IS CANCELLED... AT 532 PM EDT NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER CAPABLE OF PRODUCING DAMAGING WINDS OR LARGE HAIL. AS A RESULT...THE WARNING HAS BEEN CANCELLED. HOWEVER...RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORMS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 2808 8101 2806 8121 2767 8122 2769 8092 $$ BRAGAW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 2:55 PM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, May 11, 2:55 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 255 PM EDT WED MAY 11 2005 .DISCUSSION... CURRENTLY...THUNDERSTORMS INCREASING IN COVERAGE OVER THE EAST SIDE OF THE FL PENINSULA THANKS TO DESTABILIZING CONDITIONS FROM UPPER LOW OFF TO THE EAST. CONVECTION IS BEING ENHANCED BY EAST COAST SEA BREEZE. OVER THE SOUTH A DRIER AIRMASS HAS LIMITED ACTIVITY...BUT WITH SEA BREEZE DEVELOPMENT AND MODEST MOISTENING EXPECT ISOLD ACTIVITY OVER THE SOUTH INTERIOR DURING THE REMAINDER OF THE AFTERNOON. MAIN CONCERN CONTINUES TO BE POTENTIAL FOR HAIL AND LOCAL CONVECTIVE WIND GUSTS AS ADDRESSED IN THE HWO. TONIGHT...UPPER LOW CENTERED ALONG LAT 30 N OVER THE MARINE AREA EAST OF THE STATE WL CONTINUE TO SPIN OVERNIGHT WHILE WEAKENING. GFS/NAM SHUNTS ASCD UPPER VORT CENTER IN A MEAN SW DIRECTION ACROSS PENINSULA OVERNIGHT. THIS REMNANT VORT CENTER COMBINED WITH COOL TEMPS ALOFT AND LINGERING CONVECTIVE/BREEZE BOUNDARIES WILL ASSIST IN SOME LINGERING SHOWERS/ ISOLD THUNDER THIS EVENING OVER THE INTERIOR AND NORTHERN SECTIONS. COVERAGE AMTS SHOULD NOT RANGE ANY HIGHER THAN ABOUT 20 PERCENT AFTER LOSS OF SURFACE HEATING. FORECAST WL REVERT TO PARTLY CLOUDY AFTER MIDNIGHT WITH LIGHT TO CALM WINDS. LOW LYING AND RAIN AFFECTED AREAS MAY SHOW LOCALIZED LIGHT FOG BY SUNRISE...BUT NOT ENOUGH TO MENTION IN FORECAST. THU AND BEYOND...HIGH PRESSURE BUILDS IN FROM THE NORTH THU AND A BRINGS A RETURN OF BRISK EASTERLY FLOW FOR FRI. AS HIGH CENTER SHIFTS EAST INTO THE ATLC THIS WEEKEND...A TRAILING RIDGE AXIS WILL SLIP SOUTH INTO NORTH FLORIDA SUN. BREEZY EASTERLY WINDS EXPECTED AGAIN SAT ESP SOUTH OF THE CAPE BUT NOT AS STRONG SUNDAY AS PRESSURE GRADIENT WEAKENS INVOF RIDGE AXIS. A WEAK UPPER TROUGH IS FORECAST TO MOVE EAST ACROSS FL SUN AND MAY PROVIDE ENOUGH DESTABILIZATION TO PRODUCE ISOLATED SHOWERS AND STORMS. BUT MOISTURE WILL BE THE PRIMARY LIMITING FACTOR FOR CONVECTION SO WILL KEEP SUNDAY DRY FOR NOW. HIGH PRESSURE REESTABLISHES ITSELF NORTH OF THE AREA EARLY NEXT WEEK AND WILL PROVIDE AN ONSHORE FLOW WITH VERY LOW RAIN CHANCES AND TEMPS RIGHT AROUND NORMAL. && .AVIATION...LOCAL IFR AND SHRA/THUNDERSTORM ACTIVITY MAINLY OVER INLAND LOCATIONS THROUGH ABOUT 02Z. DECREASING LOW CLOUDS AFTER 02Z WITH VIRTUALLY ALL VFR CONDITIONS FOR THE REMAINDER OF THE NIGHT. && .PRELIMINARY POINT TEMPS/POPS... DAB 66 83 66 82 / 20 0 0 0 MCO 65 88 65 86 / 20 0 0 0 MLB 66 83 68 82 / 10 0 0 0 VRB 68 81 66 82 / 10 0 0 0 && .MLB WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...PENDERGRAST LONG TERM....KELLY
Hazardous weather outlook, May 11, 11:21 AM EDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1121 AM EDT WED MAY 11 2005 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 112200- COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE- COCOA BEACH TO JUPITER INLET OUT TO 20 NM- FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE- FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER- INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE- ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE- 1121 AM EDT WED MAY 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON: ...THUNDERSTORM IMPACT... AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS SOUTHERN GEORGIA AND NORTHERN FLORIDA THIS AFTERNOON AND EVENING. COLDER AIR ALOFT ASSOCIATED WITH THE UPPER LEVEL DISTURBANCE AND DAYTIME SURFACE HEATING WILL LEAD TO A VERY UNSTABLE ATMOSPHERE...HOWEVER STORM COVERAGE WILL BE ISOLATED DUE TO THE LACK OF AVAILABLE MOISTURE IN THE ATMOSPHERE. ADDITIONAL STORMS MAY DEVELOP RESULTING FROM EAST AND WEST COAST SEA BREEZE COLLISIONS AND COLLISIONS WITH EXISTING BOUNDARIES PROPAGATING SOUTHWARD FROM NORTH FLORIDA. A FEW STORMS THIS AFTERNOON AND EVENING WILL HAVE THE POTENTIAL FOR LARGE HAIL...GUSTY WINDS AND CLOUD TO GROUND LIGHTNING STRIKES. ...RIP CURRENT IMPACT... MODERATE RISK DUE TO THE COMBINATION OF A LINGERING LONG PERIOD NORTHEAST SWELL...HIGHER THAN NORMAL TIDAL RANGES DUE TO THE RECENT NEW MOON...AND AN OUTGOING TIDE. RIP CURRENTS WILL BE AT THEIR STRONGEST MID TO LATE AFTERNOON WHEN THE OUTGOING TIDE WILL BE AT ITS STRONGEST. BEACH PATROLS AND LIFEGUARDS REPORTED STRONG RIP CURRENTS AND SEVERAL RESCUES AT BEACHES MAINLY NORTH OF THE CAPE THIS WEEK. VOLUSIA COUNTY BEACH PATROLS HAVE ALREADY REPORTED RIP CURRENT FORMATION THIS MORNING. ...MARINE THUNDERSTORM GUST IMPACT... THUNDERSTORMS CIRCULATING AROUND AN UPPER LEVEL LOW PRESSURE SYSTEM MAY CONTAIN GUSTY WINDS AND HAIL MAINLY OVER AREAS NORTH OF THE CAPE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. KELLY/MOSES
In the hours before
Special weather statement, May 11, 2:26 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 226 PM EDT WED MAY 11 2005 FLZ041-111915- INLAND VOLUSIA COUNTY- 226 PM EDT WED MAY 11 2005 ...STRONG STORMS CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL HAIL OVER CENTRAL VOLUSIA COUNTY... AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER ORANGE CITY AND DELAND...MOVING SOUTHEAST AT 5 MPH. LOCATIONS IN THE PATH OF THE STORMS WHICH MAY EXPERIENCE STRONG WINDS AND SMALL HAIL INCLUDE DE BARY...DELAND...DELTONA...AND LAKE MONROE. ALM
Special weather statement, May 11, 2:33 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 233 PM EDT WED MAY 11 2005 FLZ147-111915- NORTHERN BREVARD COUNTY- 233 PM EDT WED MAY 11 2005 ...STRONG STORMS CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL HAIL OVER NORTHERN BREVARD COUNTY... AT 233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL...AND HEAVY RAINFALL JUST WEST OF TITUSVILLE. THE STORM WAS NEARLY STATIONARY. THE INTERSTATE 95 CORRIDOR FROM PORT SAINT JOHN TO MIMS WILL SEE THUNDERSTORMS..SOME POSSIBLY STRONG THROUGH 330 PM. JP
Special weather statement, May 11, 3:29 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 329 PM EDT WED MAY 11 2005 FLZ041-045-046-112000- INLAND VOLUSIA COUNTY-ORANGE-SEMINOLE- 329 PM EDT WED MAY 11 2005 ...STRONG STORMS CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS OVER ORANGE...EASTERN SEMINOLE AND EXTREME SOUTHWESTERN VOLUSIA COUNTIES. AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STORMS CAPABLE OF PRODUCING SMALL HAIL FROM JUST SOUTHEAST OF LAKE HARNEY...TO BITHLO...CHRISTMAS...AND UNIVERSITY PARK. THE STORMS WERE MOVING ERRATICALLY...BUT WERE TENDING TO REDEVELOP FARTHER INLAND. THE STORMS MAY PRODUCE HAIL UP TO PEA SIZE AND WIND GUSTS TO 40 MPH. IF THE STORMS STRENGTHEN FURTHER...A WARNING WILL BE ISSUED. CRISTALDI
Local storm report, May 11, 4:19 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
419 PM EDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 6 SE SAINT CLOUD 28.18N 81.22W
05/11/2005 0.25 INCH OSCEOLA FL PUBLIC
PEA SIZE HAIL AND STRONG WINDS TOSSING DEBRIS AT
INTERSECTION OF 192 AND 441.
&&
DLBThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 3:34 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 57 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.